Universidad de Granada Digibug
 

Repositorio Institucional de la Universidad de Granada >
2.-Revistas >
ARS Pharmaceutica >
Ars Pharma 2015, Vol. 56 >
APh, vol. 56(4) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10481/40232

Title: Treatments that generate higher number of adverse drug reactions and their symptoms
Other Titles: Tratamientos que provocan un alto número de reacciones adversas a la medicación y sus síntomas
Authors: Fernández-López, Lucía
Navarro-Zaragoza, Javier
Falcón, María
Luna Maldonado, Aurelio
Issue Date: 2015
Abstract: Objectives. Adverse drug reactions (ADRs) are an important cause of morbidity and mortality world­wide and generate high health costs. Therefore, the aims of this study were to determine the treatments which produce more ADRs in general population and the main symptoms they generate. Methods. An observational, cross-sectional study consisting in performing a self-rated questionnaire was carried out. 510 patients were asked about the treatments, illnesses and ADRs, they had suffered from. Results. 26.7% of patients had suffered from some ADR. Classifying patients according to the type of prescribed treatment and studying the number of ADR that they had, we obtained significant differ­ences (p ≤ 0.05) for treatments against arthrosis, anemia and nervous disorders (anxiety, depression, insomnia). Moreover, determining absolute frequencies of these ADRs appearance in each treatment, higher frequencies were again for drugs against arthrosis (22.6% of patients treated for arthrosis suffered some ADR), anemia (14.28%), nerve disorders (13.44%) and also asthma (16%). Regarding the symptoms produced by ADRs, the most frequent were gastrointestinal (60% of patients who suffered an ADR, had gastrointestinal symptoms) and nervous alterations (dizziness, headache, sleep disturbances etc) (24.6%). Conclusion. Therapeutic groups which produce more commonly ADRs are those for arthrosis, anemia, nervous disorders and asth­ma. In addition, symptoms which are generated more frequently are gastrointestinal and nervous problems. This is in accordance with the usual side effects of mentioned treatments. Health profes­sionals should be informed about it, so that they would be more alert about a possible emergence of an ADR in these treatments. They also could provide enough information to empower patients and thus, they probably could detect ADR events. This would fa­cilitate ADR detection and would avoid serious consequences gen­erated to both patients’ health and health economics.
Las Reacciones Adversas a Medicamentos (RAM) constituyen una importante fuente de morbilidad y mortalidad en todo el mundo, generando altos costes económicos. Por ello, el objetivo de este estudio fue determinar aquellos tratamientos que producen una mayor cantidad de RAM en la po­blación general así como conocer los principales síntomas que generan. Material y métodos. Se realizó un estudio transversal observacional mediante la cumplimentación de un cuestionario. Para ello, 510 pacientes fueron encuestados sobre qué patologías tenían diagnosticadas, sus tratamientos farmacológicos y las RAM sufridas. Resultados. Un 26,7% de los pacientes encuestados había sufrido alguna RAM. Obtuvimos resultados estadísticamente significativos (p ≤ 0.05) al clasificar a los pacientes según el tratamiento prescrito y el número de RAM sufridas para los tratamientos farmacológicos de artrosis, anemia y enfermedades del sistema nervioso (ansiedad, depresión, insomnio). Además cuantificamos frecuencias de aparición de RAM mayores en aquellos fármacos prescritos contra la artrosis (22,6% de los casos sufrieron RAM), anemia (14,28%), alteraciones nerviosas (13,44%) y asma (16%). En cuanto a los síntomas producidos, los más frecuentes fueron gastrointestinales (60% de los pacientes) y alteraciones nerviosas (mareos, dolor de cabeza, problemas de conciliación del sueño, 24,6%). Discusión. La principal conclusión de nuestro estudio es que aquellos fármacos que producen mayor número de RAM están prescritos para el tratamiento de la artrosis, la anemia, las alteraciones nerviosas y el asma. Además, los síntomas que aparecen principalmente tras una RAM son alteraciones gastrointes­tinales y nerviosas. Los profesionales sanitarios deberían estar alerta ante la posible aparición de RAM en dichos tratamientos y proporcionar a sus pacientes el empoderamiento necesario para que ellos mismos pudieran detectarse RAM. Esto evitaría consecuencias negativas tanto en su estado de salud como en el gasto sanitario.
Publisher: Universidad de Granada. Facultad de Farmacia
Keywords: Reacciones adversas
Adverse drug reactions
Farmacoterapia
Drug therapy
Síntomas
Symptoms
Frecuencia
Frequency
Enfermedad crónica
Chronic disease
URI: http://hdl.handle.net/10481/40232
ISSN: 0004-2927
2340-9894
Rights : Creative Commons Attribution-NonCommercial-NoDerivs 3.0 License
Citation: Fernández-López, L.; et al. Treatments that generate higher number of adverse drug reactions and their symptoms. Ars Pharm, 56(4): 201-208 (2015). [http://hdl.handle.net/10481/40232]
Appears in Collections:APh, vol. 56(4)

Files in This Item:

File Description SizeFormat
Ars Pharm.2015; 56(4) 201-208.pdfArtículo principal372.97 kBAdobe PDFView/Open
Recommend this item

This item is licensed under a Creative Commons License
Creative Commons

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! OpenAire compliant DSpace Software Copyright © 2002-2007 MIT and Hewlett-Packard - Feedback

© Universidad de Granada